Biphosphonates ( Fosamax ) linked to cancer and bone destruction !!
The latest research published in the New England Journal of Medicine describes that Biphosphonates like Fosamax are associated with an increased risk of esophageal cancer and osteonecrosis. These medications are widely used to attempt to stabilize own in cases of osteoporosis or osteopenia.
Studies were performed in the United States Europe and Japan and multiple medications in this class are shown to increase this type of cancer and bone destruction. Other studies done on Actonel, Boniva, and Didronel also included risk of eophageal cancer. There is also a strong correlation with these medications and esophagitis. Studies published in 2004 also describe the risk of osteonecrosis with intravenous use of Biphosphonates and this study describes this risk with oral use of these medications.
Of course the pharmaceutical company that manufactures this medication does not believe that this type of risk exists, but there are multiple independent studies through excellent research facilities that describes this.
Once again, it is important to understand all of the underlying causes of medical problems and focus the results accordingly. I don't believe it makes sense to limit results to prescription medications only especially when they come with serious side effects.
My approach to osteopenia and osteoporosis includes testing for, and correcting – vitamin / mineral / hormone deficiency as well as implementing a thorough exercise program including aerobic and weight training activities.
There are a great many things that can be improved with this comprehensive approach. I think it is important to limit the use of and minimize unnecessary medications.
Learn about your body optimize your health!!
Best regards ,